49 year old female. DX's with MS in 2000. On Avonex ever since along with a LOT of other "symptom management" medications.
Recent blood test showing VERY high positive ANA SCR, ANA TITER 1:640, PATTERN SPECKLED.
GP is looking for "another reason" for my fatigue...UMM, BESIDES MY MS?? I THINK HE THINKS I'M OUT OF MY MIND?
QUESTION: Could this have been "my norm" nine years ago or perhaps something I've just developed? I've moved so I don't have my complete records (something to think about getting, I suppose.) IF I was tested way back then...
Supporting tests and lack of other apparent symptoms rules out obvious suggestions / ideas... NOTE: Lupus was RULED OUT NINE YEARS AGO prior to my MS DX altho my mother had Lupus... She died in 2007 (stroke). Can I just "get" Lupus if I was told I didn't have it before? Again, I don't have other symptoms sans the high ANA.
Along with a variety of meds, I am on Synthroid (0.1 MG) and and Topamax (300MG). Before I see another specialist, I'm looking around on my own.
Do you mind listing all of your symptoms ? I'm asking because I have Chronic Fatigue Syndrome and also have a positive ANA --- same as yours (1:640 - speckled pattern). 5% of people who are diagnosed with MS actually have CFS.
I hadn't thought of CFS. Interesting because Lupus and other related disorders are not supported by more extensive blood work.
My MS has been supported by spinal tap and MRIs however so I am confident I have not been misdiagnosed.
The fatigue is SO EXTREME in my case my doc just was wondering if I could be experiencing something else. As far as symptoms...
Fatigue is on the top. I can function about 4 hours then my head gets ready cloudy. Brain fog. Annoying, very annoying. Then I have to re-charge. Actually I need to do that right now (over-due). Can I get back to you? Or could you write to me off line at klincos at gmail ******* and mention this forum? I'll be more open, if you don't mind?
They ruled out lupus 9 years ago but that doesn't mean you haven't developed it since. Brain fog is big with people with lupus. It is a horrible feeling, I hate it so much. I feel like a total space cadet. But it is hard to say really what could be wrong with you without knowing to much about you. Just don't rule it out just in case.
Hi. Sorry to hear you are having such fatigue issues. You might want to post this same question on the MS forum. It is a very active forum with some very knowledgeable members in the different aspects of and management of MS.
Yeah, I'm not ruling anything out yet. Still investigating. I have an appt. with a rheumatologist next month and will talk to my neuro too. Worse thing I want is to go thru all the hoops again and be "re-diagnosed" for MS .. but then again, I don't want all my aliments to be thrown in my "MS BUCKET" which often happens too.
Just because you have one thing certainly doesn't make you immune from another, I agree! Thanks for the cautious words.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.